Alert archive / Nevada / Lake Wind Advisories in 2010
Lake Wind Advisory 21, NWS Reno, NV
NWS Reno, NV issued this lake wind advisory at Apr 27, 2010, 10:44 PM PDT for 4 counties in California; 5 counties in Nevada. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2010, 10:44 PM PDT (05:44 UTC)
- Expired
- Apr 28, 2010, 8:00 PM PDT
- In force
- 21 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Nevada County, CA, Placer County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Pershing County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 46 km from the middle of the area, began a volume at 05:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 5.7 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 105 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 134 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 591 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
572 WWUS75 KREV 280544 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1044 PM PDT TUE APR 27 2010 CAZ072-NVZ002-281345- /O.NEW.KREV.LW.Y.0021.100428T0544Z-100429T0000Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... INCLINE VILLAGE 1044 PM PDT TUE APR 27 2010 ...LAKE WIND ADVISORY IN EFFECT UNTIL 5 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM PDT WEDNESDAY. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH...BECOMING WEST 10 TO 20 MPH WITH GUSTS TO 30 BY LATE WEDNESDAY AFTERNOON. * WAVE HEIGHTS: 2 TO 4 FEET...WITH THE HIGHEST WAVES ALONG THE NORTH AND EAST SHORES FROM CRYSTAL BAY TO ZEPHYR COVE * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
3 follow-up statements
589 WWUS75 KREV 281021 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 321 AM PDT WED APR 28 2010 NVZ004-290000- /O.EXB.KREV.LW.Y.0021.100428T1800Z-100429T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 321 AM PDT WED APR 28 2010 ...LAKE WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR PYRAMID LAKE... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY FOR PYRAMID LAKE...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING. * WINDS: NORTHWEST WINDS INCREASING TO 15 TO 25 MPH WITH GUSTS TO 35 MPH BY LATE MORNING. * WAVE HEIGHTS: INCREASING TO 2 TO 4 FEET...WITH THE HIGHEST WAVES ON THE SOUTHERN PORTION OF THE LAKE. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ072-NVZ002-290000- /O.CON.KREV.LW.Y.0021.000000T0000Z-100429T0000Z/ GREATER LAKE TAHOE AREA- 321 AM PDT WED APR 28 2010 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON FOR LAKE TAHOE... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON FOR LAKE TAHOE. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * WAVE HEIGHTS: 2 TO 4 FEET...WITH THE HIGHEST WAVES ALONG THE NORTH AND EAST SHORES FROM CRYSTAL BAY TO ZEPHYR COVE. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
886 WWUS75 KREV 282341 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 441 PM PDT WED APR 28 2010 CAZ072-NVZ002-290300- /O.EXT.KREV.LW.Y.0021.000000T0000Z-100429T0300Z/ GREATER LAKE TAHOE AREA- 441 PM PDT WED APR 28 2010 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * WAVE HEIGHTS: 2 TO 4 FEET...WITH THE HIGHEST WAVES ALONG THE NORTH AND EAST SHORES FROM CRYSTAL BAY TO ZEPHYR COVE. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-290300- /O.CON.KREV.LW.Y.0021.000000T0000Z-100429T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 441 PM PDT WED APR 28 2010 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS: NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH. * WAVE HEIGHTS: 2 TO 4 FEET...WITH THE HIGHEST WAVES ON THE SOUTHERN PORTION OF THE LAKE. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
754 WWUS75 KREV 290245 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 745 PM PDT WED APR 28 2010 CAZ072-NVZ002-004-290345- /O.EXP.KREV.LW.Y.0021.000000T0000Z-100429T0300Z/ GREATER LAKE TAHOE AREA- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 745 PM PDT WED APR 28 2010 ...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... THE LAKE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. WINDS WILL CONTINUE TO WEAKEN BELOW ADVISORY CRITERIA THIS EVENING...GUSTING NEAR 20 MPH THROUGH TONIGHT. $$ HOON HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Apr 27, 10:17 PM PDT, 27 minutes earlier.
Area forecast discussion, Apr 27, 10:17 PM PDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 1017 PM PDT TUE APR 27 2010 .UPDATE... RIDGE GUSTS REMAIN QUITE STRONG TONIGHT AS JET STREAK IS PASSING OVER THE RGN. MEANWHILE LOW LVL WINDS HAVE STARTED TO DECREASE. THIS IS LARGELY IN RESPONSE TO INSTABILITY INDUCED SPILL OVER ACROSS THE SIERRA. EVEN WITH SPILL OVER DEVELOPING AM NOT SEEING HUGE AMOUNTS OF PCPN MAKE IT OVER IN AREAS WHERE SNOW LEVELS HAVE FALLEN...NAMELY THE TAHOE BASIN. THERE PCPN IS IN BANDS...NOT A WIDE SWATH. THINK A FEW AREAS OF THE TAHOE BASIN ABOVE 7000 FEET MAY REACH ADVISORY CRITERIA SNOW FALL TONIGHT...BUT NOT WIDESPREAD ENOUGH TO MAINTAIN ADVISORY...SO WILL DROP IT WITH AN UPDATE. FARTHER SOUTH SNOW LEVELS REMAIN QUITE HIGH INTO MONO COUNTY. SPILL OVER HAS BEGUN THERE AS WELL...WHICH SHOULD LOWER SNOW LEVELS A BIT. BUT TEMPS REMAIN ABOVE FREEZING UP TO 8000 FEET AND THESE WILL BE HARD PRESSED TO FALL MUCH. BEST PCPN DOWN THERE IS ON THE WEST SIDE OF THE CREST DUE TO OROGRAPHIC ENHANCEMENT. WHILE THIS MAY CONTINUE THROUGH THE NIGHT...THINK BEST ACCUMULATIONS WILL BE VERY NEAR THE CREST. THUS WILL DROP THE ADVISORY THERE AS WELL. WINDS IN MONO COUNTY...MINERAL/SRN LYON COUNTY AND THE WRN NV BASINS HAVE DROP TO BELOW ADVISORY CRITERIA MOST LOCATIONS SO WILL ALLOW THE HIGH WIND WARNING TO EXPIRE. THERE COULD BE SOME ISOLATED GUSTS GREATER THAN 45 MPH IN MONO COUNTY ALONG THE HIGHWAY 395 CORRIDOR AND INTO MINERAL COUNTY ALONG WALKER LAKE FOR A FEW HOURS...BUT THESE WILL NOT BE WIDESPREAD ENOUGH FOR AN ADVISORY. MLF && .PREVIOUS DISCUSSION... /ISSUED 636 PM PDT TUE APR 27 2010/ UPDATE... MOST RECENT OBSERVATIONS AT THE SIERRA RIDGES HAVE TOPPED AT AROUND 140 MPH. HIGHEST WINDS NOTED ON KREV EVENING SOUNDING WERE RIGHT AT 145 KTS. LOOKING AT WATER VAPOR SATELLITE IMAGERY IT APPEARS NOSE THE STRONGEST JET MAX IS NOW RIGHT OVER THE SIERRA. THIS WOULD ACCOUNT FOR PCPN STARTING TO SPILL OVER THE SIERRA INTO WRN NV BETTER THAN EARLIER IN THE DAY. SFC BOUNDARY APPEARS TO BE DRAPED ACROSS THE NRN 1/3 OF THE CWA. HAVE NOTED THAT WINDS HAVE DECREASE A BIT NORTH OF THE BOUNDARY AND IN AREAS WERE THE PCPN IS SPILLING OVER BETTER. ONLY CATCH IS SHOWERS ARE PRODUCING BRIEF GUSTY WINDS AS WINDS ALOFT MIX TO THE SFC. EVEN WITH WIND WARNING/ADVISORIES ENDED IN ALL LOCATIONS BUT THE WRN NV BASINS AND INTO MONO COUNTY...WE COULD STILL SEE BRIEF GUSTS TO NEAR 50 MPH IN THE SHOWERS ALONG THE SIERRA FRONT FROM MINDEN NORTH AND INTO SE LASSEN COUNTY. WINDS HAVE DECREASED ENOUGH TO THE EAST THAT BLOWING DUST REDUCING VISIBILITIES TO LESS THAN 1/2 MILE IS NO LONGER OCCURRING. BUT AREAS OF BLOWING DUST WITH SOME REDUCTION IN VISIBILITY IS STILL POSSIBLE THIS EVENING EAST OF HIGHWAY 95 AND WILL KEEP THE WIND WARNIGNS GOING UNTIL 11 PM. WILL ALSO EXTEND TIMING OF SLIGHT CHANCE TSTMS TO LONGER INTO THE EVENING FOR WRN NV BASINS AHEAD OF THE SFC BOUNDARY. FINALLY...KTRK OBSERVATION SHOWS UP FOR WX TYPE NOW AND SLIDE MTN TEMPS AREA FALLING. THUS SNOW LEVELS ARE BEGINNING TO LOWER. RADAR RETURNS DO NOT SHOW EXCEEDINGLY INTENSE PCPN RATES THAT WOULD LOWER SNOW LEVELS TOO FAST...BUT SNOW LEVELS SHOULD GET TO AROUND 5000 FEET BY 9 PM FOR THE SIERRA AND FAR WRN NV. WINTER WEATHER ADVISORIES ARE CURRENTLY ON TRACK...BUT WILL NEED TO BE WATCHED FOR ACCUMULATIONS INTO THE LATE EVENING. MLF PREVIOUS DISCUSSION... /ISSUED 305 PM PDT TUE APR 27 2010/ SHORT TERM... STRONG SPRING STORM CONTINUES TO HAMMER THE REGION. STRONG WINDS CONTINUE ACROSS THE FORECAST AREA THIS AFTERNOON WITH THE GREATEST OBSERVED WINDS NOW SOUTH AND EAST OF RENO/CARSON CITY. DUST STORMS HAVE BEEN REPORTED FROM WEATHER SPOTTERS AND EMERGENCY OFFICIALS IN AND AROUND LOVELOCK AND FALLON AND HAVE ISSUED A DUST STORM WARNING FOR PERSHING/CHRUCHILL COUNTIES UNTIL 7 PM TO ADDRESS THE THREAT. THE STRONGEST WINDS ALONG THE HIGHWAY 395 CORRIDOR FROM DOYLE TO GARDNERVILLE HAVE COME TO PASS AND HAVE GRADUALLY DECREASED AS PRECIP HAS BEEN ABLE TO SPILL OVER THE SIERRA AT TIMES BY THE ADVECTION OF HYDROMETEORS BY THE STRONG 140+ KT UPPER JET. STABILITY PROFILES CONTINUE TO FAVOR STRONG WINDS UNTIL THE COLD FRONT ARRIVES...WHICH IS JUST NOW PUSHING INTO FAR WESTERN LASSEN COUNTY WHERE LIGHTNING STRIKES ARE ONGOING. MODELS CONTINUE TO SHOW THE POTENTIAL FOR LIGHTNING PUSHING INTO THE FAR NRN ZONES NEAR THE OREGON BORDER AND WILL KEEP THE MENTION OF ISOLATED STORMS GOING INTO THE EVENING. SNOW LEVELS HAVE BEEN ALL OVER THE PLACE TODAY BUT HAVE GENERALLY REMAINED AROUND 7000 FEET WITH LITTLE ACCUMULATION IN THE SIERRA EAST OF THE CREST DUE TO SNOWFALL RATES BEING ONLY LIGHT TO MODERATE. SNOW LEVELS TO QUICKLY LOWER AS THE FRONT MOVES THROUGH FROM NORTH TO SOUTH TONIGHT WITH THE HIGHEST SNOWFALL ACCUMULATIONS EXPECTED IN THE TAHOE AREA ABOVE 7000 FEET THIS EVENING. SNOW AND BLOWING SNOW ADVISORIES STILL LOOK ON TRACK FOR TAHOE DOWN TO MONO COUNTY. EVEN THOUGH THE MODELS ARE NOT SHOWING ALL THAT IMPRESSIVE QPF FOR MONO COUNTY...STRONG OROGRAPHICS AND SNOWFALL RATES ARE UNDERESTIMATED BY THE MODELS. PRECIP WILL CONTINUE TO SPILLOVER THE SIERRA INTO WESTERN NV AT TIMES THIS EVENING AND WILL BE A BIT MORE INTENSE ALONG THE FRONT. SNOW LEVELS ARE EXPECTED TO LOWER TO MOST VALLEY FLOORS NORTH OF HIGHWAY 50 TONIGHT...BUT ACCUMULATIONS SHOULD BE LIMITED TO MAINLY THE FOOTHILLS ABOVE 5000-5500 FEET WITH ONLY UP TO A FEW INCHES AT BEST. A COOL AND BREEZY DAY IS IN STORE FOR WEDNESDAY WITH CONVECTIVE SHOWERS BUBBLING UP WITH DAYTIME HEATING. LITTLE IF ANY ADDITIONAL SNOW ACCUMULATIONS ARE EXPECTED ANYWHERE ACROSS THE AREA...INCLUDING THE SIERRA DUE TO STRONG SUN ANGLE AND ONLY LIGHT TO MODERATE SNOWFALL RATES. HOWEVER...A SECONDARY WAVE IS EXPECTED TO MOVE INTO THE NRN SIERRA AND INTO WRN NV WED EVENING WHICH IS EXPECTED TO INCREASE SHOWER ACTIVITY AND COULD LEAD TO A FEW INCHES OF SNOW IN THE SIERRA AND A DUSTING TO IN INCH IN WRN NV. THIS WILL NEED TO WATCHED AS THERE COULD BE AREAS IN WESTERN NV THAT COULD SEE SOME LOCALIZED TRAVEL ISSUES IF HEAVIER BANDS OF SNOW MATERIALIZE. ALTHOUGH THE UPPER TROUGH SHIFTS EAST THURSDAY...REINFORCING COLD AIR IS EXPECTED TO DROP THROUGH THE PAC NW INTO THE GREAT BASIN AND WILL KEEP TEMPS FROM REBOUNDING SIGNIFICANTLY THURS OR FRIDAY. SCATTERED SHOWERS ARE AGAIN EXPECTED TO DEVELOP WITH DAYTIME HEATING BUT REMAIN ISOLATED TO SCATTERED. MILNE LONG TERM...SATURDAY THROUGH TUESDAY... MODELS ARE IN DECENT AGREEMENT FOR THE WEEKEND BEFORE BEGINNING TO DIVERGE IN THEIR SOLUTIONS FOR THE EARLY PART OF NEXT WEEK. LONGWAVE TROUGH OVER THE WESTERN CONUS BEGINS TO SHIFT EAST SATURDAY WITH AN UPPER RIDGE OVER THE EASTERN PACIFIC. THIS WILL KEEP THE CWA UNDER NORTHERLY FLOW ALOFT WITH A DRIER AIR MASS PUSHING INTO THE AREA. TEMPERATURES WILL BEGIN TO MODERATE OVER THE WEEKEND...REACHING NEAR NORMAL BY SUNDAY. BOTH THE GFS AND THE EC HAVE A LOW RIDING OVER THE TOP OF THE RIDGE ON SUNDAY MOVING ACROSS ALASKA AND BRITISH COLUMBIA...BUT THE DIFFERENCES EXIST IN WHERE MODELS TAKE THIS SYSTEM FOR THE EARLY PART OF NEXT WEEK. THE GFS STRENGTHENS THE UPPER RIDGE INLAND OVER THE WEST WHICH DEFLECTS THIS SYSTEM WELL NORTH OF THE AREA. THE EC...HOWEVER...KEEPS THE RIDGE OVER THE EASTERN PACIFIC...AND TROUGH OVER THE WESTERN HALF OF THE CONUS AND DROPS THE UPPER LOW STRAIGHT INTO THE NORTHWEST. THESE TWO SOLUTIONS WOULD YIELD EXTREMELY DIFFERENT WEATHER PATTERNS FOR THE AREA...ONE BEING DRY WITH SLIGHTLY ABOVE NORMAL TEMPS...AND THE OTHER COOL...WET...AND WINDY. CONFIDENCE IS VERY LOW FOR THIS PERIOD SO HAVE KEPT BOTH TEMPS AND POPS NEAR CLIMATOLOGY. DF AVIATION... WHILE STILL GUSTY...WINDS ARE DECREASING FROM THEIR PEAK THIS MORNING ACROSS THE SIERRA AND WESTERN NV. WINDS AT KTRK/KTVL ARE CURRENTLY GUSTING AROUND 30 KTS WITH 35-40 KTS AT KRNO. STRONGEST WINDS AS OF 20Z ARE FROM A KNFL-KLOL LINE EASTWARD WITH GUSTS OF 50-60 KTS. ALL WINDS WILL DECREASE THIS EVENING. WIND SHEAR IN A LAYER 500-1500 FEET AGL HAS BEEN REPORTED AT ALL TAF SITES...BUT HAS DECREASED SINCE THIS MORNING. THE SHEAR SHOULD DROP OFF AS THE SURFACE WIND BECOMES MORE IN LINE WITH THE UPPER WINDS BEHIND THE COLD FRONT. THE FRONT IS EXPECTED THROUGH KTRK/KRNO BY 22-23Z AND KTVL AROUND 23-00Z. SHOWERS CONTINUE ACROSS THE AREA WITH SNOW LEVELS AROUND 6500 FEET...DROPPING RAPIDLY TONIGHT BEHIND THE FRONT. MVFR-IFR CONDITIONS SHOULD BE EXPECTED IN THE SHOWERS AT KTVL/KTRK AND PERIODS OF MVFR AT KRNO. WIDESPREAD MOUNTAIN OBSCURATION WILL CONTINUE OVERNIGHT. DF && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && HTTP://WEATHER.GOV/RENO
Hazardous weather outlook, Apr 27, 6:37 AM PDT, 16 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RENO NV 637 AM PDT TUE APR 27 2010 CAZ070>073-NVZ001>005-281200- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- 637 AM PDT TUE APR 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA... NORTHEAST CALIFORNIA AND WESTERN NEVADA. .DAY ONE...TODAY AND TONIGHT VERY STRONG SOUTH TO SOUTHWEST WINDS WILL CONTINUE THROUGH THIS EVENING AS A STRONG COLD FRONT MOVES THROUGH THE REGION. WIND GUSTS OF OVER 60 MPH HAVE BEEN REPORTED IN NORTHEAST CALIFORNIA AND IN WESTERN NEVADA IN THE VICINITY OF THE COLD FRONT. THESE STRONG WINDS WILL CONTINUE THROUGH THIS AFTERNOON NORTH OF A SOUTH LAKE TAHOE TO RENO TO LOVELOCK LINE...AND THROUGH THIS EVENING SOUTH OF THAT LINE. PLEASE REFER TO WWUS75 KREV RNONPWREV FOR FURTHER DETAILS ON THE WINDS. COLD AIR WILL FILTER INTO THE REGION TODAY BEHIND THE COLD FRONT. SNOW WILL SPREAD INTO THE CENTRAL SIERRA FROM THE TAHOE BASIN SOUTH THROUGH MONO COUNTY. THE HEAVIEST SNOWFALL IS MOST LIKELY TO OCCUR BETWEEN 5 PM AND MIDNIGHT TONIGHT. PLEASE REFER TO WWUS45 KREV RNOWSWREV FOR FURTHER DETAILS ON THE SNOWFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY COLD AIR WILL MOVE INTO THE REGION ON WEDNESDAY WITH TEMPERATURES 15 TO 25 DEGREES COOLER THAN THOSE EXPERIENCED TODAY. NORTHERLY WINDS WILL CONTINUE TO BRING COLD AIR INTO THE REGION THROUGH FRIDAY. HIGH PRESSURE WILL BUILD IN TO THE REGION BY THE WEEKEND WITH TEMPERATURES RETURNING TO LEVELS MORE NORMAL FOR EARLY MAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE POSSIBLE TODAY. SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WIND INFORMATION AND SNOWFALL TOTALS TO THE NATIONAL WEATHER SERVICE IN RENO. O'HARA HTTP://WEATHER.GOV/RENO
In the hours before
Local storm report, Apr 27, 7:17 PM PDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RENO NV
717 PM PDT TUE APR 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 AM NON-TSTM WND GST 2 WSW SOUTH LAKE TAHOE 38.93N 120.01W
04/27/2010 M67.00 MPH EL DORADO CA TRAINED SPOTTER
PEAK GUST REPORTED AT TAHOE KEYS.
0328 AM NON-TSTM WND GST 4 E VERDI 39.52N 119.93W
04/27/2010 M55.00 MPH WASHOE NV TRAINED SPOTTER
A TRAINED SPOTTER MEASURED A WIND GUST OF 55 MPH.
0347 AM NON-TSTM WND GST 5 WSW GARDNERVILLE 38.91N 119.83W
04/27/2010 M72.00 MPH DOUGLAS NV TRAINED SPOTTER
A TRAINED SPOTTER MEASURED A WIND GUST OF 72 MPH.
0353 AM NON-TSTM WND GST SOUTH LAKE TAHOE 38.94N 119.98W
04/27/2010 M61.00 MPH EL DORADO CA ASOS
A SOUTH SOUTHWEST WIND GUST OF 61 MPH WAS MEASURED AT
SOUTH LAKE TAHOE AIRPORT AT AN ELEVATION OF 6263 FEET.
0403 AM NON-TSTM WND GST 4 NE MOUNT ROSE SKI ARE 39.37N 119.83W
04/27/2010 M95.00 MPH WASHOE NV MESONET
PEAK GUST AT GALENA RAWS SENSOR. ELEVATION 5610 FT.
FREQUENT GUSTS OVER 65 MPH BETWEEN 3 AM AND 10 AM.
0429 AM NON-TSTM WND GST 5 SSW RENO 39.43N 119.80W
04/27/2010 M63.00 MPH WASHOE NV MESONET
A SOUTHWEST WIND GUST OF 63 MPH WAS MEASURED AT A RENO
MESONET INSTRUMENT AT AN ELEVATION OF 4786 FEET.
0439 AM NON-TSTM WND GST 5 WSW GARDNERVILLE 38.91N 119.83W
04/27/2010 M77.00 MPH DOUGLAS NV TRAINED SPOTTER
WIND GUST OF 77 MPH.
0500 AM NON-TSTM WND GST 8 S RENO 39.42N 119.82W
04/27/2010 M97.00 MPH WASHOE NV PUBLIC
PEAK GUST OCCURRED BETWEEN 5 AND 8 AM AT 4880 FT. POWER
OUTAGE DURING PEAK WINDS. MINOR ROOF DAMAGE AND PATIO
WINDOW BROKEN IN NEIGHBORHOOD.
0511 AM NON-TSTM WND GST 3 N DOYLE 40.06N 120.09W
04/27/2010 M61.00 MPH LASSEN CA MESONET
A SOUTH SOUTHWEST WIND GUST OF 61 MPH WAS MEASURED AT
DOYLE AT AN ELEVATION OF 4320 FEET.
0607 AM NON-TSTM WND GST 2 SSE RENO 39.51N 119.80W
04/27/2010 M92.00 MPH WASHOE NV TRAINED SPOTTER
A TRAINED WEATHER SPOTTER IN SOUTHWEST RENO REPORTED A
WIND GUST OF 92 MPH.
0619 AM NON-TSTM WND GST 5 WSW GARDNERVILLE 38.91N 119.83W
04/27/2010 M81.00 MPH DOUGLAS NV TRAINED SPOTTER
A TRAINED WEATHER SPOTTER REPORTED A WIND GUST OF 81 MPH.
0625 AM NON-TSTM WND GST 2 NE NEW WASHOE CITY 39.32N 119.75W
04/27/2010 M107 MPH WASHOE NV MESONET
AT THE GALENA CREEK BRIDGE
0630 AM NON-TSTM WND GST 4 ESE MAMMOTH LAKES 37.62N 118.89W
04/27/2010 M63.00 MPH MONO CA AWOS
AT THE MAMMOTH AIRPORT
0634 AM NON-TSTM WND GST 4 NNW LEE VINING 38.01N 119.15W
04/27/2010 M80.00 MPH MONO CA TRAINED SPOTTER
A TRAINED WEATHER SPOTTER REPORTED A WIND GUST OF 80 MPH
NEAR THE JUNCTION OF HIGHWAYS 167 AND 395.
0641 AM NON-TSTM WND GST 5 NNW RENO 39.61N 119.86W
04/27/2010 M63.00 MPH WASHOE NV OFFICIAL NWS OBS
AT THE NWS OFFICE.
0642 AM NON-TSTM WND GST 5 N RENO 39.61N 119.81W
04/27/2010 M60.00 MPH WASHOE NV TRAINED SPOTTER
A TRAINED WEATHER SPOTTER IN THE GOLDEN VALLEY AREA NORTH
OF RENO REPORTED A 60 MPH WIND GUST. HE SAID THAT THIS IS
THE HIGHEST WIND GUST THAT HE HAS RECORDED SINCE 2002.
0711 AM NON-TSTM WND GST 3 N DOYLE 40.06N 120.10W
04/27/2010 M66.00 MPH LASSEN CA MESONET
PEAK GUST AT DOYLE RAWS SENSOR. ELVATION 4320 FT.
0745 AM NON-TSTM WND DMG 7 N RENO 39.64N 119.82W
04/27/2010 WASHOE NV NWS EMPLOYEE
TWO TRAILERS WERE BLOWN OVER ALONG HIGHWAY 395 NEAR THE
LEMMON VALLEY EXIT.
0750 AM NON-TSTM WND GST 5 SW RENO 39.49N 119.89W
04/27/2010 M74.00 MPH WASHOE NV PUBLIC
PEAK GUST AT 454 AM OF 74 MPH CURRENTLY GUSTING AROUND 50
MPH NEAR SKYLINE AND MCCARREN.
0800 AM NON-TSTM WND GST 3 WNW CARSON CITY 39.19N 119.81W
04/27/2010 M55.00 MPH CARSON CITY NV TRAINED SPOTTER
PEAK GUST OF 55 MPH WITH MULTIPLE 45-50 MPH GUSTS.
0808 AM NON-TSTM WND GST 5 N RENO 39.61N 119.82W
04/27/2010 M70.00 MPH WASHOE NV OFFICIAL NWS OBS
WIND GUST MEASURED AT THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN RENO, NV.
0813 AM NON-TSTM WND GST 3 ENE ALPINE MEADOWS 39.18N 120.16W
04/27/2010 M45.00 MPH PLACER CA TRAINED SPOTTER
PEAK GUST OF 45 KTS. LIGHT SNOW IS JUST STARTING TO COVER
GROUND WITH VISIBILITY OF 1/2 MILE. CURRENT TEMPERATURE
33 DEGREES. ELEVATION 7000 FEET.
0830 AM NON-TSTM WND GST 5 E GARDNERVILLE 38.94N 119.65W
04/27/2010 M60.00 MPH DOUGLAS NV TRAINED SPOTTER
PEAK GUST OF 60 MPH RECORDED AT 807 AM.
0935 AM HEAVY RAIN 6 SSE SUSANVILLE 40.33N 120.60W
04/27/2010 M0.50 INCH LASSEN CA TRAINED SPOTTER
0.5 INCHES OF RAIN IN THE PAST 5 HOURS. CURRENT TEMP OF
40 DEGREES. ELEVATION 4800 FEET. PEAK WIND OF 40 MPH AT
130 AM, WINDS HAVE BECOME LIGHT CURRENTLY.
0947 AM NON-TSTM WND GST WALKER 38.52N 119.48W
04/27/2010 M82.00 MPH MONO CA MESONET
RAWS WIND SENSOR AT 5440 FT. GUST OCCURRED BETWEEN 847
AND 947 AM.
0950 AM NON-TSTM WND GST 3 NW CARSON CITY 39.20N 119.81W
04/27/2010 M57.00 MPH CARSON CITY NV TRAINED SPOTTER
ELEVATION 5420 FT.
1002 AM NON-TSTM WND DMG SPANISH SPRINGS 39.62N 119.72W
04/27/2010 WASHOE NV NWS EMPLOYEE
NWS EMPLOYEE REPORTED FENCES DOWN AND OUTDOOR FURNITURE
DAMAGE IN THE WINGFIELD HILLS AREA.
1037 AM NON-TSTM WND DMG 3 S RENO 39.50N 119.82W
04/27/2010 WASHOE NV UTILITY COMPANY
NV ENERGY HAS REPORTED NUMEROUS POWER LINES DOWN IN THE
SOUTH RENO AREA.
1100 AM NON-TSTM WND DMG SOUTH LAKE TAHOE 38.94N 119.98W
04/27/2010 EL DORADO CA TRAINED SPOTTER
MULTIPLE REPORTS OF TREES DOWN IN THE SOUTH LAKE TAHOE
AND MEYERS AREAS FROM STRONG WINDS EARLIER THIS MORNING.
SOME OF THE TREES FELL ON HOMES AND POWER LINES.
1115 AM NON-TSTM WND GST 2 SSE HAWTHORNE 38.52N 118.63W
04/27/2010 M51.00 MPH MINERAL NV TRAINED SPOTTER
PEAK GUST OF 51 MPH WITH SUSTAINED WIND OF 36 MPH.
0100 PM NON-TSTM WND GST HAWTHORNE 38.53N 118.63W
04/27/2010 M59.00 MPH MINERAL NV AWOS
PEAK GUST AT HAWTHORNE AIRPORT. SUSTAINED WIND 50 MPH.
0135 PM NON-TSTM WND GST SILVER SPRINGS 39.42N 119.22W
04/27/2010 M69.00 MPH LYON NV MESONET
PEAK GUST AT 4629 FT ELEVATION. FREQUENT GUSTS OVER 60
MPH BETWEEN 1255 AND 335 PM.
0136 PM NON-TSTM WND GST LOVELOCK 40.18N 118.48W
04/27/2010 M66.00 MPH PERSHING NV ASOS
WIND GUST MEASURED AT LOVELOCK DERBY FIELD. SUSTAINED
WIND 50 MPH.
0231 PM NON-TSTM WND GST 5 E FALLON 39.47N 118.69W
04/27/2010 E60.00 MPH CHURCHILL NV TRAINED SPOTTER
SPOTTER REPORTED 1/2 MILE VISIBILITY AND A POWER OUTAGE
IN THE AREA. SPOTTER ALSO REPORTED WIDE SPREAD BLOWING
DUST.
0241 PM NON-TSTM WND GST FALLON 39.48N 118.78W
04/27/2010 M64.00 MPH CHURCHILL NV ASOS
WIND GUST MEASURED AT NAVAL AIR STATION FALLON. OBSERVER
ALSO REPORTED 1/4 MI VISIBILITY AND SUSTAINED WINDS OF 53
MPH.
0252 PM DUST STORM FALLON 39.48N 118.78W
04/27/2010 CHURCHILL NV LAW ENFORCEMENT
NEVADA HIGHWAY PATROL REPORTED VERY LOW VISIBILITES
ACROSS THE WESTERN GREAT BASIN AFFECTING THE FALLON AND
LOVELOCK AREAS.
0300 PM NON-TSTM WND GST 20 S LOVELOCK 39.89N 118.48W
04/27/2010 M65.00 MPH CHURCHILL NV MESONET
PEAK GUST FROM DRI WIND SENSOR AT CARSON SINK. FREQUENT
GUSTS 60 MPH OR GREATER BETWEEN 220 AND 420 PM.
0400 PM HEAVY RAIN SLOAT 39.87N 120.73W
04/27/2010 M1.19 INCH PLUMAS CA TRAINED SPOTTER
STORM TOTAL RAINFALL SINCE 530 AM. STILL RAINING.
0701 PM NON-TSTM WND GST 2 W ALPINE MEADOWS 39.17N 120.26W
04/27/2010 M140 MPH PLACER CA MESONET
WIND GUST MEASURED ON THE SIERRA CREST AT 8500 FEET.
SUSTAINED WINDS OF 115 MPH WERE ALSO RECORDED.
&&
MCGUIREThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 3:57 AM PDT | Winter Weather Advisory | REV | Lassen, Plumas, Sierra | 5 hr |
| Apr 28, 4:40 PM PDT | Special Weather Statement | REV | Alpine | 20 min |
Nearby
Lake Wind Advisories in Nevada, 2010Lake Wind Advisories in California, 2010Every lake wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.